Alert archive / Wyoming / Red Flag Warnings in 2020
Red Flag Warning 7, NWS Riverton, WY
NWS Riverton, WY issued this red flag warning at Jul 18, 2020, 2:58 AM MDT for Fremont County, Natrona County, Sweetwater County, Wyoming. It took effect at Jul 18, 2020, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2020, 2:58 AM MDT (08:58 UTC)
- In effect from
- Jul 18, 2020, 12:00 PM MDT
- Expired
- Jul 18, 2020, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Natrona County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 65 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 9.0 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 95 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 4079 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
523 WWUS85 KRIW 180858 RFWRIW URGENT - FIRE WEATHER MESSAGE National Weather Service Riverton WY 258 AM MDT Sat Jul 18 2020 WYZ289-190200- /O.NEW.KRIW.FW.W.0007.200718T1800Z-200719T0200Z/ Granite/Green/Ferris/Rattlesnake Mountains- 258 AM MDT Sat Jul 18 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... The National Weather Service in Riverton has issued a Red Flag Warning, which is in effect from noon today to 8 PM MDT this evening. * IMPACTS: Low Humidities...Hot Temperatures...and Strong Gusty Winds will create erratic fire behavior and new fire starts. * AFFECTED AREA: In Central WY...Fire Weather Zone 289. * COUNTIES AFFECTED: In Central WY...Fremont...Natrona. In Southwest WY...Sweetwater. * WIND: West 10 to 20 mph with gusts up to 30 mph. * HUMIDITY: As low as 13 percent. * TEMPERATURES: Highs in the mid 80s. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ283-190200- /O.CON.KRIW.FW.W.0006.000000T0000Z-200719T0200Z/ Upper Wind River Basin/Wind River Basin- 258 AM MDT Sat Jul 18 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * IMPACTS: Low Humidities...Hot Temperatures...and Strong Gusty Winds will create erratic fire behavior and new fire starts. * AFFECTED AREA: In Central WY...Fire Weather Zone 283. * COUNTIES AFFECTED: In Central WY...Fremont. * WHEN: Critical fire weather expected from 12 pm to 8 pm today. * WIND: West 10 to 20 mph with gusts up to 30 mph. * HUMIDITY: As low as 13 percent. * TEMPERATURES: Highs in the upper 80s. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/riverton
1 follow-up statement
337 WWUS85 KRIW 182001 RFWRIW URGENT - FIRE WEATHER MESSAGE National Weather Service Riverton WY 201 PM MDT Sat Jul 18 2020 WYZ283-190200- /O.CON.KRIW.FW.W.0006.000000T0000Z-200719T0200Z/ Upper Wind River Basin/Wind River Basin- 201 PM MDT Sat Jul 18 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * IMPACTS: Low Humidities...Hot Temperatures...and Strong Gusty Winds will create erratic fire behavior and new fire starts. * AFFECTED AREA: In Central WY...Fire Weather Zone 283. * COUNTIES AFFECTED: In Central WY...Fremont. * WHEN: Critical fire weather expected from 12 pm to 8 pm today. * WIND: Northwest 10 to 15 mph with gusts up to 25 mph. * HUMIDITY: As low as 15 percent. * TEMPERATURES: Highs in the mid 80s. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ289-190200- /O.CON.KRIW.FW.W.0007.000000T0000Z-200719T0200Z/ Granite/Green/Ferris/Rattlesnake Mountains- 201 PM MDT Sat Jul 18 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * IMPACTS: Low Humidities...Hot Temperatures...and Strong Gusty Winds will create erratic fire behavior and new fire starts. * AFFECTED AREA: In Central WY...Fire Weather Zone 289. * COUNTIES AFFECTED: In Central WY...Fremont...Natrona. In Southwest WY...Sweetwater. * WIND: Northwest 10 to 20 mph with gusts up to 35 mph. * HUMIDITY: As low as 13 percent. * TEMPERATURES: Highs in the mid 80s. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/riverton
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Jul 17, 10:44 PM MDT, 4 hours 14 minutes earlier.
Area forecast discussion, Jul 17, 10:44 PM MDT, 4 hours 14 minutes before
Area Forecast Discussion National Weather Service Riverton WY 1044 PM MDT Fri Jul 17 2020 .SHORT TERM...This evening through Saturday night Issued at 250 PM MDT Fri Jul 17 2020 19Z radar, satellite and HRRR output indicates that a weak short wave was moving east-southeast through southern Wyoming, with widely scattered showers/storms developing across mainly Sweetwater county. Expect precip to continue to develop to the northeast toward Natrona County, weaken and dissipate by around 00Z this evening. Due to the pressure gradient between the mid level ridge and short wave, winds have picked up at most locations and will continue with Red Flag Warnings that will remain in effect for much of central Wyoming, until 02Z tonight. The short term models continue to indicate that a weak frontal boundary will shift southeast into the forecast area after 06Z tonight. This system will filter in some slightly cooler air, especially into northern and central sections, by 12Z Saturday. RH values will be slightly higher on Saturday across the area, but still expect enough potential for critical values to be met across portions of central Wyoming. Borderline red flag fire weather conditions will be prevalent in Fremont County and will likely need to update for Saturday by this evening. Dry conditions will continue through Saturday night with temps expected to fall about five degrees cooler by Sunday morning. .LONG TERM...Sunday through Friday Issued at 250 PM MDT Fri Jul 17 2020 Sunday will see another shortwave transit the more zonal flow, with convection possible mainly for the Bighorns and Johnson County, and maybe into Natrona County. That will repeat on Monday and again Tuesday, although with less coverage of showers each day. The zonal flow will continue through mid week with the models all indicating transitory shortwaves, mainly across the north, dropping across eastern portions of the forecast area. Wednesday through Friday, the models are showing increased mid and high level moisture, however, they are not in very good agreement on the timing or amplitude of these waves. We will keep PoPs on the lower side. Temperatures are not going to fluctuate much from day to day through the long term, with humidity also hitting at low levels. && .AVIATION...For the 06Z TAFS through 06Z Sunday VFR conditions will continue across the area through the end of the forecast period. A cold front will continue to make its way through northern Wyoming, reaching central Wyoming by around 12Z Saturday. Winds will increase again between 15Z and 17Z Saturday and continue through 00Z to 02Z Sunday. Conditions will remain dry across the area through the TAF period. && .FIRE WEATHER... Issued at 250 PM MDT Fri Jul 17 2020 A weak cold front will move south into the region by Saturday morning, with a gusty north to northwest breeze expected in portions of central and southern Wyoming. This, combined with low humidity, will continue to bring elevated to critical fire weather to portions of central and into southern Wyoming. Mixing and smoke dispersal will be generally good to excellent. Otherwise, fire weather concerns should ease on Saturday following the cold front passage with somewhat cooler temperatures and higher humidity. && .RIW WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 8 PM MDT this evening for WYZ280-281-285- 288-289-300. Red Flag Warning until 8 PM MDT Saturday for WYZ283. && SHORT TERM...Troutman LONG TERM...Swanson AVIATION...LaVoie FIRE WEATHER...Troutman
Hazardous weather outlook, Jul 17, 2:35 PM MDT, 12 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Riverton WY 235 PM MDT Fri Jul 17 2020 WYZ001>020-022>030-181200- Yellowstone National Park-Absaroka Mountains-Cody Foothills- North Big Horn Basin-Southwest Big Horn Basin- Southeast Big Horn Basin-Owl Creek and Bridger Mountains- Bighorn Mountains West-Bighorn Mountains Southeast- Northeast Johnson County-Southeast Johnson County- Teton and Gros Ventre Mountains-Jackson Hole- Wind River Mountains West-Wind River Mountains East- Upper Wind River Basin-Wind River Basin-Lander Foothills- Green Mountains and Rattlesnake Range- Natrona County Lower Elevations-Casper Mountain-Star Valley- Salt River and Wyoming Ranges-Upper Green River Basin Foothills- Upper Green River Basin-South Lincoln County- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- 235 PM MDT Fri Jul 17 2020 ...Red Flag Warnings remain in effect for portions of central Wyoming through 8 PM MDT this evening and portions of Fremont county until 8 PM MDT Saturday... This Hazardous Weather Outlook is for Western and Central Wyoming. .DAY ONE...Today and Tonight. Elevated to critical fire weather conditions will occur in parts of central and southern Wyoming. Please see Fire Weather Products for details. Very isolated thunderstorms will be possible in portions of southern and western Wyoming until early evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Saturday...Elevated to critical fire weather concerns will continue in parts of central and southern Wyoming. Sunday through Tuesday...Isolated afternoon and evening thunderstorms over the north and Natrona county. Thursday...Isolated afternoon and evening thunderstorms, mainly over and near the mountains. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions, according to standard operating procedures.
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 6:13 PM MDT | Special Weather Statement | RIW | Fremont | 47 min |
Nearby
Red Flag Warnings in Wyoming, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.